Re: St Johns Wort with Wellbutrin
Sep 11, 2001
I thought St. John's Wort wasn't good to take with HIV medicine.
Response from Dr. Pavia
You are correct. There is an interaction that has been studied between St. John's Wort and Crixivan, which results in marked lowering of Crixivan levels. I have not seen specific studies, but it is likely that other drugs affected would include Viracept (nelfinavir), Fortavase (saquinavir), Kaletra, Agenerase (amprenavir), Viramune (nevirapine), and Sustiva (efavirenz). Until more is known, people should not take St. John's Wort with these HIV meds.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Mouth After Fisting Worried I Have HIV
- Itchy Rash After Touching Vaginal Sore Sign Of HIV AIDS
- Painful Red Spots After Vaginal Sex Without Condom Does It Mean I Have HIV
- Testicular Pain After Anal Sex With Condom Does It Mean I Have HIV
- Tingling Lips After French Kissing Worried I Have HIV
- Can Condoms Cause Allergies?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.